MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL (SINGAPORE) BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE; PISTON SYRINGE
Model Number 305789
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 bd luer-lok¿ syringes with detachable bd eclipse¿ needle had brown foreign matter inside them.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "2 syringes look like there is some kind of brown substance on the inside,".
 
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle.Medical device type: fmi.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k941562 (syringe).Pma / 510(k)#: k161170 (needle).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 2/9/2022.Investigation: five samples without packaging and two empty unit packages were received by our quality team for evaluation.The samples were subjected to visual inspection to check for foreign matter and scale marking issues.From the returned samples, two samples were observed with brown embedded foreign matter, one sample was observed with a missing scale marking, one sample was observed with void / bubbles in the syringe barrel, and one sample with no abnormalities.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.As the syringe part is manufactured at bd canaan, the quality team there completed a supplemental investigation.After visual evaluation of the samples, the two samples were observed with embedded brownish / yellow foreign matter on several areas of the barrel.The foreign matter appears to be degraded plastic.One sample was observed to have several embedded air bubbles near the collar of the syringe.One sample was missing nearly the entirety of the printed scale with only the verbiage, bd logo, and single use only symbol present.The final sample appeared to have a jammed stopper which was angled up towards the barrel flange.The observed conditions were all non-conforming per product.The potential root cause for the embedded foreign matter defect is associated with the molding process.The embedded foreign matter is most likely degraded plastic, which occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.The potential root cause for the jammed stopper defect is associated with the assembly process.The potential root cause for the missing print defect is associated with the marking process.

Brand Name
BD LUER-LOK¿ SYRINGE WITH DETACHABLE BD ECLIPSE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13470620
Report Number8041187-2022-00068
Device Sequence Number3886506
Product Code FMF
UDI-Device Identifier30382903057895
UDI-Public30382903057895
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model Number305789
Device Catalogue Number305789
Device Lot Number1204099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown